Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Lubbock, TX

May 26, 2014Dickens County, Kent County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2014, 6:25 PM CDT for Dickens County, Kent County, King County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 6:25 PM CDT (23:25 UTC)
Expired
May 26, 2014, 7:00 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Dickens County, TX, Kent County, TX, King County, TX

The radar

The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS54 KLUB 262325
SVRLUB
TXC125-263-269-270000-
/O.NEW.KLUB.SV.W.0033.140526T2325Z-140527T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
625 PM CDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DICKENS COUNTY IN NORTHWEST TEXAS...
  NORTHEASTERN KENT COUNTY IN NORTHWEST TEXAS...
  SOUTHWESTERN KING COUNTY IN NORTHWEST TEXAS...

* UNTIL 700 PM CDT

* AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF SPUR...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GIRARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3340 10052 3334 10052 3336 10089 3356 10091
      3363 10037 3340 10034
TIME...MOT...LOC 2325Z 265DEG 32KT 3344 10072

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

BC
1 follow-up statement
038 
WWUS54 KLUB 262347
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT MON MAY 26 2014

TXC263-262356-
/O.CAN.KLUB.SV.W.0033.000000T0000Z-140527T0000Z/
KENT TX-
647 PM CDT MON MAY 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3340 10069 3357 10078 3363 10037 3340 10034
      3340 10052
TIME...MOT...LOC 2346Z 265DEG 32KT 3345 10050

$$

TXC125-269-270000-
/O.CON.KLUB.SV.W.0033.000000T0000Z-140527T0000Z/
DICKENS TX-KING TX-
647 PM CDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
KING AND SOUTHEASTERN DICKENS COUNTIES UNTIL 700 PM CDT...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF GIRARD...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN KING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3340 10069 3357 10078 3363 10037 3340 10034
      3340 10052
TIME...MOT...LOC 2346Z 265DEG 32KT 3345 10050

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

BC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:14 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 26, 3:14 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
314 PM CDT MON MAY 26 2014

.SHORT TERM...
SATELLITE IMAGERY SHOWS THE UPPER LOW DRIFTING S-SE ACROSS
EAST-CENTRAL NM. DESPITE THE COOL AND MOSTLY CLOUDY CONDITIONS...WE
HAVE SEEN THUNDERSTORM ACTIVITY BLOSSOM THE PAST HOUR AS THE
ENTRANCE REGION OF A MID-LVL JET STREAK MOVES IN FROM THE WEST AND
DECENT LARGE-SCALE ASCENT AND MID-LVL INSTABILITY CONTINUE WITH THIS
SYSTEM. THIS SCATTERED ACTIVITY WILL PROGRESS GENERALLY EWD THROUGH
THE EVENING HOURS...BEFORE DECREASING LATER TONIGHT...AS WE WON/T
HAVE A LLJ TO MAINTAIN ACTIVITY UNLIKE PREVIOUS NIGHTS. MODEST CAPE
WILL LIMIT THE SEVERE POTENTIAL WITH THE ACTIVITY ACROSS THE
NORTH...ALTHOUGH IT IS NOT OUT OF QUESTION WE COULD SE SOME MARGINALLY
SEVERE HAIL. SURFACE ANALYSIS SHOWS A SLIGHTLY MORE FAVORABLE
ENVIRONMENT FOR SEVERE STORMS EXTENDING FROM THE PERMIAN BASIN UP
INTO INTO THE SOUTHERN PORTIONS OF THE SOUTH PLAINS AND THE SRN
ROLLING PLAINS...SO THERE WILL BE A BETTER SEVERE POTENTIAL FOR
LARGE HAIL FOR THOSE AREA. ALSO...GIVEN THE RELATIVELY LOW LCLS AND
GOOD LOW-LVL TURNING GIVEN THE EASTERLY SURFACE FLOW...A TORNADO
CAN/T BE RULED OUT.

IN ADDITION..WE HAVE SEEN SOME TRAINING CELLS TODAY ACROSS THE
NORTH-CENTRAL SOUTH PLAINS WHICH HAVE PRODUCED IMPRESSIVE RAINFALL
TOTAL IN EXCESS OF 3 INCHES IN A NARROW BAND. THIS POTENTIAL WILL
ALSO CONTINUE THROUGH THE EVENING...AND GIVEN THE SATURATED
SOILS...EXCESS RUNOFF AND FLOODING WILL BE A CONCERN. JUST DUE TO
PREVIOUS ACTIVITY...AREAS CENTERED AROUND HALE...FLOYD...AND CROSBY
COUNTIES MAY BE THE MOST PRIMED FOR FLOODING CONCERNS.
IT WILL BE ANOTHER COOL NIGHT AND IF PARTIAL CLEARING MATERIALIZES
WE COULD SEE SOME AREAS OF FOG DEVELOP OVER THE MOIST SOIL. OUR
CONFIDENCE IN THIS WAS NOT HIGH ENOUGH TO ADD THIS TO THE FORECAST
THOUGH.

DRIER AND WARMER CONDITIONS WILL FOLLOW ON TUESDAY. THE UPPER LOW
WILL MOVE SEWD THROUGH WRN OKLA INTO THE RED RIVER VALLEY. WE MAY
STILL SEE A CHANCE OF SHOWERS ACROSS THE EASTERN ROLLING PLAINS AS
WE RECEIVE BETTER SURFACE HEATING...BUT INDICATIONS ARE THAT DRIER
AIR WILL BE WORKING IN FROM THE NW SO WE WILL KEEP THE CHANCES LOW
AT THIS TIME.

&&

.LONG TERM...
AFTER A MUCH NEEDED SEVERAL DAYS OF RAINFALL ACROSS WEST TEXAS...IT
APPEARS THAT EARLY TOMORROW WILL BE OUR LAST HURRAH AS THE LARGE
UPPER LOW WILL FINALLY SLIDE WEST OF THE AREA BY LATE IN THE
AFTERNOON.  AS IT DOES SO...DEEP NORTHERLY FLOW WILL MOVE INTO WEST
TEXAS...AND RAIN CHANCES WILL DWINDLE AS UPPER RIDGING AND REDUCED
MOISTURE SPREADS INTO THE REGION AS WELL.  THIS WILL BE THE START OF
SEVERAL DAYS OF RELATIVELY QUIET CONDITIONS...WITH TEMPERATURES
RETURNING TO NEAR NORMAL UNDER PERSISTENT UPPER RIDGING.
MEANWHILE...THE PREVIOUSLY MENTIONED UPPER LOW WILL SLOWLY SLIDE
SOUTHEAST AND STALL ACROSS THE NORTHERN GULF COAST...WHERE MODELS
SUGGEST IT WILL GRADUALLY FILL IN OVER THE COURSE OF THE END OF THE
WEEK.  AT THE SAME TIME...ANOTHER TROUGH WILL ATTEMPT TO DIG
SOUTHEASTWARD INTO THE WESTERN CONUS...BUT ITS PROGRESS WILL BE
SLOWED BY PERSISTENT RIDGING ALONG THE HIGH PLAINS.  BY THURSDAY...AT
LEAST SOME TROPICAL MOISTURE ORIGINATING FROM WHATEVER IS LEFT OF
HURRICANE AMANDA WILL GET CAUGHT IN THE FLOW FROM THE DIGGING UPPER
TROUGH...CARRYING IT ACROSS NORTHERN MEXICO AND INTO THE SOUTHERN
ROCKIES.  UNFORTUNATELY THOUGH...IT APPEARS THAT THIS WILL PRIMARILY
AFFECT AREAS OF NEW MEXICO AS THE AXIS OF THE UPPER RIDGE WILL BE
FIRMLY OVERHEAD WEST TEXAS...ALONG WITH VERY WEAK NORTHERLY UPPER
FLOW.  STILL...IT WOULDNT BE TOTALLY OUT OF THE QUESTION TO SEE A
STORM OR TWO MOVE INTO THE NORTHERN AND WESTERN SOUTH PLAINS FRIDAY
EVENING AS THE RIDGE AXIS SHIFTS SLIGHTLY TO THE EAST AND STEERING
FLOW IMPROVES.  ALSO...A FEW BENIGN AFTERNOON SHOWERS AND
THUNDERSTORMS CANT BE COMPLETELY RULED OUT ACROSS THE ROLLING PLAINS
EITHER...AS DEEP MOISTURE WILL INCREASE SOMEWHAT IN RESPONSE TO
MODEST BUT PERSISTENT SOUTHERLY LOW LEVEL FLOW.

BEYOND SATURDAY...MODELS CONTINUE TO OFFER DIFFERING SOLUTIONS
REGARDING THE UPPER PATTERN...AND UNCERTAINTIES ABOUND.  THE ECMWF
CONTINUES TO DEVELOP A VERY PRONOUNCED UPPER RIDGE ACROSS NORTHERN
MEXICO...WHICH KEEPS ANY APPROACHING TROUGHS SHUNTED WELL TO THE NORTH
AS THEY ATTEMPT TO EJECT EASTWARD.  THE GFS ON THE OTHER HAND IS NOT
NEARLY AS STRONG WITH THIS RIDGE...AND ALLOWS THE PREVIOUSLY
MENTIONED UPPER TROUGH TO DIG FARTHER SOUTHEAST.  NOT
SURPRISINGLY...THE LATTER SOLUTION WOULD BE MORE FAVORABLE FOR
THUNDERSTORM CHANCES BEGINNING SUNDAY EVENING...ALTHOUGH CONFIDENCE
IN THIS SCENARIO PLAYING OUT IS LOW AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        51  84  56  87  58 /  20  10   0   0  10
TULIA         53  83  57  86  59 /  40  10   0   0   0
PLAINVIEW     55  83  57  85  60 /  40  10   0   0   0
LEVELLAND     55  86  56  87  60 /  30  10   0   0   0
LUBBOCK       58  86  61  88  61 /  40  10  10   0   0
DENVER CITY   57  87  57  87  59 /  40  10  10   0   0
BROWNFIELD    57  87  57  87  58 /  40  10  10   0   0
CHILDRESS     61  84  63  90  65 /  60  20  10   0   0
SPUR          60  85  61  88  63 /  60  20  10   0   0
ASPERMONT     64  85  62  89  65 /  70  20  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/16
Hazardous weather outlook, May 26, 11:30 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT MON MAY 26 2014

TXZ021>044-271630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS THE SOUTHERN AND EASTERN SOUTH PLAINS AND THE
ROLLING PLAINS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS MUCH OF THE REGION THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL UP
TO THE SIZE OF PING PONG BALLS AND DAMAGING WIND GUSTS TO 65 MPH.
THERE WILL ALSO BE A SMALL CHANCE OF A TORNADO DEVELOPING LATE
THIS AFTERNOON OR EARLY THIS EVENING...PARTICULARLY OVER THE
ROLLING PLAINS.

IN ADDITION...HEAVY RAINFALL OVER MOST OF THE REGION THIS PAST
WEEKEND HAS SATURATED SOILS AND ANY ADDITIONAL HEAVY RAINFALL FROM
STORMS THIS AFTERNOON AND TONIGHT WILL LIKELY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT
ACROSS THE SOUTHERN AND EASTERN SOUTH PLAINS AND ROLLING PLAINS.

JW

In the hours before

Special weather statement, May 26, 5:33 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT MON MAY 26 2014

TXZ034-262245-
HOCKLEY-
533 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LEVELLAND...MOVING EAST AT
40 MPH.

IN ADDITION...PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3382 10226 3339 10226 3346 10259 3377 10261
      3382 10261
TIME...MOT...LOC 2233Z 271DEG 34KT 3368 10250
Local storm report, May 26, 5:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FLOOD            FLOYDADA                33.98N 101.34W
05/26/2014                   FLOYD              TX   EMERGENCY MNGR

            HIGHWAY 207 FLOODED OVER JUST NORTH OF FLOYDADA

&&

EVENT NUMBER LUB1400133

BH
Local storm report, May 26, 5:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLOOD            8 S RALLS               33.56N 101.38W
05/26/2014                   CROSBY             TX   PUBLIC

            HIGHWAY 207 FLOODED

&&

EVENT NUMBER LUB1400134

BH
Special weather statement, May 26, 5:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT MON MAY 26 2014

TXZ036-037-042-043-262315-
CROSBY-DICKENS-GARZA-KENT-
543 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA...DICKENS  AND
CROSBY COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTHWEST OF DICKENS...MOVING EAST AT 30
MPH.

IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

TORRENTIAL DOWNPOURS WILL LIKELY CAUSE LOCALIZED FLOODING.  GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3363 10065 3323 10071 3324 10138 3363 10130
TIME...MOT...LOC 2242Z 269DEG 24KT 3336 10113
Local storm report, May 26, 5:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             10 NW POST              33.29N 101.50W
05/26/2014  E1.00 INCH       GARZA              TX   SKYWARN SPOTTER

&&

EVENT NUMBER LUB1400135

BH
Special weather statement, May 26, 5:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT MON MAY 26 2014

TXZ034-262315-
HOCKLEY-
555 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR LANDSPOUTS REPORTED IN HOCKLEY
COUNTY...

AT 552 PM CDT...THE NATIONAL WEATHER SERVICE IN LUBBOCK RECEIVED
REPORTS OF A LANDSPOUT TORNADO 6 MILES SOUTHEAST OF
LEVELLAND...MOVING EAST AT 25 MPH. A LANDSPOUT IS A TORNADO OF SHORT
DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE MINOR
DAMAGE AND INJURIES IN THE DIRECT PATH OF ITS CIRCULATION. IF YOU
OBSERVE A LANDSPOUT...TAKE SHELTER IN A STURDY BUILDING.

IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3363 10208 3342 10208 3343 10244 3361 10243
TIME...MOT...LOC 2255Z 271DEG 20KT 3352 10232

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:27 PM CDTSpecial Weather StatementLUBCastro, Lamb33 min
May 26, 12:23 AM CDTSpecial Weather StatementLUBHale, Swisher22 min
May 26, 9:46 AM CDTSpecial Weather StatementLUBHale29 min
May 26, 10:16 AM CDTSpecial Weather StatementLUBBriscoe, Hale29 min
May 26, 10:45 AM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Swisher45 min
May 26, 2:29 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale2 hr
May 26, 3:39 PM CDTSpecial Weather StatementLUBHockley21 min
May 26, 3:48 PM CDTSpecial Weather StatementLUBLubbock27 min
May 26, 3:55 PM CDTSpecial Weather StatementLUBLubbock35 min
May 26, 3:57 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
May 26, 4:18 PM CDTAreal Flood WarningLUBLubbock2 hr
May 26, 4:21 PM CDTSpecial Weather StatementLUBLubbock24 min
May 26, 4:27 PM CDTSpecial Weather StatementLUBLubbock33 min
May 26, 4:41 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Swisher109 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn32 min
May 26, 4:45 PM CDTSpecial Weather StatementLUBLubbock30 min
May 26, 5:13 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn32 min
May 26, 5:33 PM CDTSpecial Weather StatementLUBHockley12 min
May 26, 5:43 PM CDTSpecial Weather StatementLUBCrosby, Dickens32 min
May 26, 5:55 PM CDTSpecial Weather StatementLUBHockley20 min
May 26, 6:03 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent27 min
May 26, 6:07 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock23 min
May 26, 6:31 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry29 min
May 26, 6:34 PM CDTAreal Flood WarningLUBLubbock, Lynn86 min
May 26, 6:58 PM CDTSevere Thunderstorm WarningLUBDickens, King32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.